MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, ONE WAY; WORKING INSERTS WITH ALBARAN LEVER

OLYMPUS WINTER & IBE GMBH WORKING INSERT, ALBARRAN, ONE WAY; WORKING INSERTS WITH ALBARAN LEVER
Model Number A20971A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation / investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified therapeutic cystoscopy procedure, the surgeon noticed foreign particles in the patient¿s bladder, which had come off the cystoscope during the procedure.However, no fragment remained inside the patient since the particles were reportedly retrieved.No further information was provided but there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to the manufacturer for evaluation/investigation.The evaluation/investigation confirmed that the working insert shows distinct signs of wear and tear on the whole of the instrument.There are sharp edges at the distal end of the instrument, the albarran pull rods are slightly deformed, and there are several dents on the optical tube.The adhesive in the gap between tube and main body has been worn out by frequent reprocessing and fragments of it are missing.The article was last repaired in july 2013 and has been in use since then.Therefore, in view of the long period of use of the subject device, the root cause of the reported phenomenon can most likely be attributed to use-related wear and tear.Since it is clearly stated in the instructions for use, the product has to be visually inspected and tested before use, this event/incident was attributed to use error.A manufacturing and quality control review could not be performed since basic data of article identification (lot number) are missing.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
WORKING INSERT, ALBARRAN, ONE WAY
Common Device Name
WORKING INSERTS WITH ALBARAN LEVER
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key9178634
Report Number9610773-2019-00140
Device Sequence Number2762529
Product Code GCP
UDI-Device Identifier04042761020367
UDI-Public04042761020367
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA20971A
Device Catalogue NumberA20971A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS CYSTOSCOPE SHEATH, 25FR. (A20915A)